Alert archive / Tennessee / Severe Thunderstorm Warnings in 1995

Severe Thunderstorm Warning 166, NWS Morristown, TN

July 4, 1995Meigs County, Tennessee

NWS Morristown, TN issued this severe thunderstorm warning at Jul 4, 1995, 8:38 PM EDT for Meigs County, Tennessee. It was in force for 67 min.

The area

The counties it named.

The facts

Issued
Jul 4, 1995, 8:38 PM EDT (00:38 UTC)
Expired
Jul 4, 1995, 9:45 PM EDT
In force
67 min
Issued by
NWS Morristown, TN
Area
Whole counties

County Meigs County, TN

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 0.6 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 1995-07-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2346 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 1995-07-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 92 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2346 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
1194 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
92 m²/s²
0-3 km storm-relative helicity
128 m²/s²
Significant tornado parameter
0.7
Supercell composite
6.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KMRX 050039 RRA
SVRMRX
TNC121-050145-
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KNOXVILLE TRI CITY TN
838 PM EDT TUE JUL 4 1995
 
THE NATIONAL WEATHER SERVICE IN KNOXVILLE TRI CITY HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL  945 PM EDT
FOR PEOPLE IN THE FOLLOWING LOCATION...
 
IN EAST TENNESSEE
 
   ...MEIGS COUNTY
 
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
DECATUR MOVING NORTHEAST AT 30 MILES AN HOUR.
 
 
THIS IS A DANGEROUS STORM.  IF YOU ARE IN ITS PATH YOU SHOULD
PREPARE FOR DAMAGING WIND IN EXCESS OF 55 MPH...LARGE HAIL...AND
DEADLY LIGHTNING.  PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE Af STRONG BUILDING BUT STAY AWAY FROM WINDOWS.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 2:32 PM EDT, 6 hours 6 minutes earlier.

Area forecast discussion, Jul 4, 2:32 PM EDT, 6 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KNOXVILLE/TRI-CITIES TN
230 PM EDT TUE JUL 4 1995

WITH CONVECTION DEVELOPING...I NEED TO WRITE SHORT TERM FORECASTS
AS WELL AS WORK ON AFTERNOON PACKAGE. AIRMASS IS VERY UNSTABLE AS
EXPECTED AND STORMS HAVE BEEN FIRING UP IN WESTERN ZONES AND MOVING
NE. I GENERALLY FOUND THE MODELS TO BE IN VERY GOOD AGREEMENT ON
HANDLING UPPER LEVEL TROF IN THE PLAINS. TROF WILL START TO MOVE
E ON WED WITH MAIN SFC LOW AND VORT MAX SHIFTING TO THE UPPER MID-
WEST. THE AVN MODEL MISSED ONE IMPORTANT FEATURE...THE APPARENT
SHORTWAVE MOVING E ACROSS THE LOWER MISS VALLEY AT THIS TIME. THE
NGM AND ETA MODELS PICKED UP ON THIS FEATURE...WHICH WILL HELP TO
PRODUCE RW/TRW THAT WILL CONTINUE TO AFFECT THE FORECAST AREA
THIS EVENING AND POSSIBLY OVERNIGHT. I WENT ABOVE THE LO MOS POPS
FOR TONIGHT...KEPT AT LEAST 50% POPS FOR WED...AND CHANCE POPS FOR
WED NIGHT AND THU. EVEN WITH BEST DYNAMICS TO OUR N ON THU..&.IT
SHOULD BE QUITE UNSTABLE AGAIN AS 850 THETA-E RIDGE AXIS WAS PROGD
ACROSS MUCH OF TENN AND OHIO VALLEYS. MOS TEMPS WERE CLOSE AND
REASONABLE. MY PRELIMINARY CCFS AND ZFM GRAPHIC AVAILABLE SHORTLY.

TG/10

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 4, 8:19 PM EDTSevere Thunderstorm WarningMRXHamilton56 min
Jul 4, 8:31 PM EDTSevere Thunderstorm WarningMRXBradley59 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 1995Every severe thunderstorm warning in 1995

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.